Alert archive / California / Flash Flood Warnings in 2015
Flash Flood Warning 3, NWS Los Angeles, CA
NWS Los Angeles, CA issued this flash flood warning at Mar 1, 2015, 3:37 AM PST for Ventura County, California. It was in force for 113 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 1, 2015, 3:37 AM PST (11:37 UTC)
- Expired
- Mar 1, 2015, 5:30 AM PST
- In force
- 113 min
- Issued by
- NWS Los Angeles, CA
- Area
- Storm-based polygon
- Flood severity
- None
County Ventura County, CA
The radar
The Los Angeles radar (KVTX), 38 km from the middle of the area, began a volume at 11:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 1, 4:31 AM PST | FLASH FLOOD | 1 Wnw Point Mugu, CA | PACIFIC COAST HIGHWAYS IS CLOSED IN BOTH DIRECTIONS NEAR POINT MUGU ROCK DUE TO A MUD AND ROCK SLIDE ACROSS THE ROADWAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
154
WGUS56 KLOX 011137
FFWLOX
CAC111-011330-
/O.NEW.KLOX.FF.W.0003.150301T1137Z-150301T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OXNARD CA
337 AM PST SUN MAR 1 2015
THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE SPRINGS BURN AREAS IN VENTURA COUNTY
* UNTIL 530 AM PST
* AT 330 AM PST...A CLUSTER OF VERY HEAVY SHOWERS WAS APPROACHING THE
SPRINGS BURN AREA. RAINFALL RATES OF ONE QUARTER TO ONE THIRD OF
AN INCH IN 15 MINUTES ARE EXPECTED. MUD AND DEBRIS FLOWS ARE EXPECTED
AS A RESULT OF THIS HEAVY RAIN.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CAMARILLO
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RESIDENTS AND MOTORISTS IN AND BELOW RECENTLY BURNED AREAS SHOULD BE
ALERT TO FLASH FLOODING AND DEBRIS FLOWS WHICH MAY BLOCK ROADS AND
CULVERTS.
A FLASH FLOOD WARNING FOR A RECENT BURN AREA MEANS THAT FLOODING AND
DEBRIS FLOWS ARE IMMINENT OR OCCURRING. RESIDENTS LIVING IN OR
IMMEDIATELY DOWNSTREAM SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. QUICKLY MOVE AWAY FROM THE BURN AREA ONLY IF IT IS
SAFE TO DO SO...OTHERWISE SHELTER IN PLACE AND MOVE TO A SECOND STORY
OR THE HIGHEST LOCATION IN YOUR HOME TO STAY OUT OF THE PATH OF
FAST-MOVING WATER AND DEBRIS FLOWS.
&&
LAT...LON 3405 11898 3406 11901 3408 11904 3408 11907
3409 11911 3424 11902 3418 11888
$$
DB/RAT
MORE INFORMATION FROM THE USGS ON DEBRIS FLOWS AND THEIR IMPACTS CAN
BE FOUND AT HTTP://LANDSLIDES.USGS.GOV/RESEARCH/WILDFIRE2 follow-up statements
479
WGUS76 KLOX 011209
FFSLOX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
409 AM PST SUN MAR 1 2015
CAC111-011330-
/O.CON.KLOX.FF.W.0003.000000T0000Z-150301T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VENTURA CA-
409 AM PST SUN MAR 1 2015
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 AM PST FOR THE
SPRINGS BURN AREA IN VENTURA COUNTY...
AT 400 AM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE HEAVY RAIN OVER MOST OF THE SPRINGS BURN AREA. RAINFALL
OF 0.16 INCHES WAS REPORTED IN 11 MINUTES IN A GAGE JUST SOUTH OF
THE BURN AREA....WHILE RAINFALL OF 0.20 INCHES WAS REPORTED IN
16 MINUTES IN A GAGE TO THE WEST OF THE BURN AREA. THE HEAVIEST
RAIN IS EXPECTED IN THE BURN AREA THROUGH 430 AM PST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RESIDENTS AND MOTORISTS IN AND BELOW RECENTLY BURNED AREAS SHOULD BE
ALERT TO FLASH FLOODING AND DEBRIS FLOWS WHICH MAY BLOCK ROADS AND
CULVERTS.
&&
LAT...LON 3405 11898 3406 11901 3408 11904 3408 11907
3409 11911 3424 11902 3418 11888
$$
DB/ASR495
WGUS76 KLOX 011230
FFSLOX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
430 AM PST SUN MAR 1 2015
CAC111-011234-
/O.CAN.KLOX.FF.W.0003.000000T0000Z-150301T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VENTURA CA-
430 AM PST SUN MAR 1 2015
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR THE SPRINGS
BURN AREA IN VENTURA COUNTY...
AS OF 420 AM PST...HEAVY RAIN WHICH AFFECTED MOST OF THE
SOUTHERN TWO THIRDS OF THE SPRINGS BURN AREA HAS MOVED
TO THE EAST. THEREFORE...THE FLASH FLOOD WARNING HAS BEEN
CANCELLED.
ALTHOUGH THIS BAND OF SHOWERS HAS MOVED EAST...ADDITIONAL
SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH
THIS EVENING.
LAT...LON 3405 11898 3406 11901 3408 11904 3408 11907
3409 11911 3424 11902 3418 11888
$$
DB/RAT
MORE INFORMATION FROM THE USGS ON DEBRIS FLOWS AND THEIR IMPACTS CAN
BE FOUND AT HTTP://LANDSLIDES.USGS.GOV/RESEARCH/WILDFIREWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Feb 28, 9:25 PM PST, 6 hours 12 minutes earlier.
Area forecast discussion, Feb 28, 9:25 PM PST, 6 hours 12 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 925 PM PST SAT FEB 28 2015 .SYNOPSIS... A COLD UPPER LOW WILL SLOWLY MOVE INTO SOUTHERN CALIFORNIA BRINGING PERIODS OF SHOWERS AND MOUNTAIN SNOW DOWN TO LOWER MOUNTAIN ELEVATIONS. THIS LOW WILL PERSIST OVER THE AREA THROUGH EARLY MONDAY BEFORE EXITING. ANOTHER QUICK MOVING WEAKER STORM SYSTEM WILL FOLLOW ON ITS HEELS ALLOWING FOR LINGERING SHOWERS INTO EARLY TUESDAY. DRY WEATHER IS EXPECTED LATE TUESDAY THROUGH FRIDAY. THERE WILL BE A WARMING TREND...WITH DAYTIME TEMPERATURES NEAR OR ABOVE NORMAL BY THURSDAY. && .SHORT TERM (TONIGHT-TUE)...AN UPPER LEVEL LOW CENTERED AROUND MONTEREY COUNTY THIS EVENING WILL CONTINUE TO DROP SOUTHWARD INTO THE FORECAST AREA OVERNIGHT. SCATTERED SHOWERS OVER THE AREA THIS EVENING WILL CONTINUE THRU THE NIGHT...AND WITH COLDER AIR ALOFT MOVING IN...DOWN TO -28 DEG C LATER TONIGHT...A SLIGHT CHANCE OF THUNDERSTORMS CAN BE EXPECTED ACROSS THE REGION. SNOW LEVELS WHICH WERE NEAR 5000 FEET THIS EVENING WILL CONTINUE TO LOWER TO NEAR 4000 FEET TONIGHT AS COLDER AIR CONTINUES TO FILTER IN AT LOWER LEVELS. THE UPPER LOW IS FORECAST TO LINGER NEAR SANTA BARBARA COUNTY ON SUN THEN DRIFT SLOWLY E SUN NIGHT. ANOTHER UPPER LEVEL LOW IS FORECAST TO MOVE OFF OF SBA COUNTY ON MON THEN MOVE SE MON NIGHT BEFORE MOVING INTO NRN BAJA ON TUE. CYCLONIC FLOW ALOFT...DECENT CAPE (200-600 J/KG) AND CONTINUED VERY COLD TEMPS AT 500 MB WILL KEEP THE THREAT OF THUNDERSTORMS IN THE FORECAST FOR MUCH OF THE REGION THRU SUN EVENING. IT LOOKS LIKE THE BEST CHANCE OF THUNDERSTORMS OVER THE FOUR COUNTY AREA WILL BE ON SUN AFTERNOON...WHILE THE BEST CHANCE FOR THE COASTAL WATERS SHOULD BE TONIGHT. ANY THUNDERSTORMS THAT DEVELOP WOULD BE CAPABLE OF PRODUCING HEAVY RAIN...GUSTY WINDS AND SMALL HAIL. OTHERWISE...PLENTY OF SHOWERS AND MOUNTAIN SNOW SHOWERS WILL CONTINUE OVER THE FORECAST AREA THRU SUN AND INTO SUN NIGHT. ADDITIONAL SHOWERS AND MOUNTAINS SNOW SHOWERS WITH THE SLIGHT CHANCE OF THUNDERSTORMS CAN BE EXPECTED ON MON INTO MON EVENING AS THE SECOND UPPER LOW PASSES BY THE REGION. ADDITIONAL RAINFALL AMOUNTS ACROSS THE REGION THRU MON WILL BE HIGHLY VARIABLE DUE TO THE SHOWERY NATURE OF THESE WEATHER SYSTEMS. HOWEVER...IT APPEARS MOST AREAS SHOULD HAVE 0.15 TO 0.30 INCH FOR THE COAST AND VALLEYS...AND 0.75 TO 1.25 INCH IN THE MOUNTAINS. LOCALLY HIGHER AMOUNTS TO 1.00 INCH FOR THE COAST AND VLYS...AND UP TO 2.00 INCHES IN THE MOUNTAINS WILL BE POSSIBLE. SNOW LEVELS WILL BE AROUND 3500 TO 4000 FEET ON SUN THEN SLOWLY INCREASE THRU MON TO 4000 TO 4500 FEET. THROUGH SUNDAY EVENING... SNOWFALL AMOUNTS OF 8 TO 12 INCHES CAN BE EXPECTED ABOVE 6500 FEET...WITH 4 TO 8 INCHES BETWEEN 5000 AND 6500 FEET...AND 2 TO 4 INCHES BETWEEN 4000 AND 5000 FEET. LOCAL SNOW ACCUMULATIONS UP TO 18 INCHES ARE POSSIBLE...MAINLY ACROSS THE SAN GABRIEL MOUNTAINS AND THE HIGHER TERRAIN OF VENTURA COUNTY. MUCH LIGHTER SNOW AMOUNTS SHOULD FALL ON MON. WITH THE MOUNTAIN SNOWFALL...A WINTER WEATHER ADVISORY IS IN EFFECT FOR THE L.A./VTU/SBA MTNS. PLEASE SEE THE LATEST WINTER WEATHER MESSAGE (LAXWSWLOX) FOR FURTHER DETAILS. SOME CLOUDS WILL LINGER LATE MON NIGHT AND TUE...BUT DRY WEATHER SHOULD RETURN TO ALL AREAS THRU THE DAY ON TUE. TEMPS ACROSS THE REGION ARE FORECAST TO REMAIN SEVERAL DEGREES BELOW NORMAL SUN THRU TUE...ALTHO THE WARMEST DAY DURING THE PERIOD SHOULD BE ON TUE. ***FROM PREVIOUS DISCUSSION*** .LONG TERM (WED-SAT)... MODELS ARE IN GOOD AGREEMENT THAT A BUILDING RIDGE OF HIGH PRESSURE WILL BRING SOME VERY NICE WEATHER IN THE LONG TERM. SKIES SHOULD REMAIN MOSTLY CLEAR/SUNNY INTO THE WEEKEND. TEMPERATURES WILL CLIMB ABOVE NORMAL BY THURSDAY AND REACH THE MID 70S TO LOW 80S FOR THE COASTAL AND VALLEY AREAS BY FRIDAY AND SATURDAY. && .AVIATION...01/0025Z. AT 2355Z...THERE WAS NO MARINE INVERSION PRESENT AT KLAX. MODERATE CONFIDENCE IN THE 00Z TAFS. MOSTLY VFR CIGS ARE EXPECTED AT THE AIRFIELDS THRU SUN...HOWEVER THERE IS A 40 PERCENT CHANCE OF INTERMITTENT MVFR CIGS AT TIMES DURING THE TAF PERIOD. THERE WILL ALSO BE A CHANCE OF SHOWERS WITH SOME REDUCED VSBYS AT TIMES. A SLIGHT CHANCE OF THUNDERSTORMS CAN BE EXPECTED AS WELL. GUSTY SW WINDS WILL AFFECT KPMD AND KWJF THRU THIS EVENING. KLAX...MODERATE CONFIDENCE IN THE 00Z TAF. MOSTLY VFR CIGS ARE EXPECTED AT THE AIRFIELD THRU SUN EVENING. HOWEVER...THERE IS A 40 PERCENT CHANCE OF MVFR CIGS AT TIMES. THERE WILL ALSO BE A CHANCE OF SHOWERS DURING THE PERIOD WITH A 20-30 PERCENT CHANCE OF MVFR VSBYS AT TIMES. A SLIGHT CHANCE OF THUNDERSTORMS CAN BE EXPECTED AS WELL. KBUR...MODERATE CONFIDENCE IN THE 00Z TAF. MOSTLY VFR CIGS ARE EXPECTED AT THE AIRFIELD THRU SUN AFTERNOON. HOWEVER...THERE IS A 40 PERCENT CHANCE OF MVFR CIGS AT TIMES. THERE WILL ALSO BE A CHANCE OF SHOWERS DURING THE PERIOD WITH A 20-30 PERCENT CHANCE OF MVFR VSBYS AT TIMES. A SLIGHT CHANCE OF THUNDERSTORMS CAN BE EXPECTED AS WELL. && .MARINE...28/800 PM... SMALL CRAFT ADVISORY CONDITIONS ARE NOT EXPECTED THROUGH THE PERIOD. OTHERWISE ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH MON MORNING. A SWELL GENERATED IN THE SOUTHERN HEMISPHERE WITHIN 190-210 DEGREES RELATIVE TO VENTURA COUNTY LAST TUE IS EXPECTED TO ARRIVE NEXT WEEK TUE THROUGH WED. && .LOX WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY (SEE LAXWSWLOX). MARINE WEATHER STATEMENT (SEE LAXMWSLOX). && PUBLIC...SIRARD/SUKUP AVIATION...SIRARD MARINE...30/SIRARD SYNOPSIS...KAPLAN WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Feb 28, 6:00 AM PST, 21 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PST SAT FEB 28 2015 CAZ034>041-044>046-051>054-059-087-088-547-548-011400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PST SAT FEB 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT SHOWERS WILL INCREASE ACROSS THE REGION TODAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS IN NORTHERN SECTIONS THIS AFTERNOON AND IN ALL AREAS TONIGHT. SOME THUNDERSTORM COULD PRODUCE SMALL HAIL AND HEAVY DOWNPOURS. SNOW LEVELS ARE EXPECTED TO LOWER TO AROUND 5000 FEET BY LATE AFTERNOON...AND TO BETWEEN 3500 AND 4000 FT LATE TONIGHT. SNOW COULD AFFECT TRAVEL ON PORTIONS OF INTERSTATE 5...HIGHWAY 2 AND HIGHWAY 33 LATE TONIGHT. THERE IS A HIGH RISK OF RIP CURRENTS ON ALL AREA BEACHES TODAY AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE COASTAL WATERS LATER TODAY AND TONIGHT. ANY THUNDERSTORM THAT FORMS MAY PRODUCE LOCALLY GUSTY WINDS AND ROUGH SEAS...CLOUD TO WATER LIGHTNING...HEAVY RAINFALL WITH REDUCED VISIBILITY...AND ISOLATED WATERSPOUTS. * WINTER WEATHER ADVISORY....SEE WWUS46 KLOX - WSWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * * MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY SHOWERS WILL CONTINUE SUNDAY AND SUNDAY NIGHT...THEN TAPER OFF OR END LATE SUNDAY NIGHT. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY INTO EARLY SUNDAY NIGHT. SOME THUNDERSTORM COULD PRODUCE SMALL HAIL AND HEAVY DOWNPOURS. SNOW LEVELS WILL BE BETWEEN 3500 AND 4000 FT SUNDAY AND SUNDAY NIGHT. SNOW COULD AFFECT TRAVEL ON PORTIONS OF INTERSTATE 5...HIGHWAY 2 AND HIGHWAY 33. THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS THE COASTAL WATERS SUNDAY AND EARLY SUNDAY NIGHT. ANY THUNDERSTORM THAT FORMS MAY PRODUCE LOCALLY GUSTY WINDS AND ROUGH SEAS...CLOUD TO WATER LIGHTNING...HEAVY RAINFALL WITH REDUCED VISIBILITY...AND ISOLATED WATERSPOUTS. A FAST MOVING STORM SYSTEM MAY BRING SHOWERS...ISOLATED THUNDERSTORMS AND MOUNTAIN SNOW TO THE REGION MONDAY AFTERNOON THROUGH MONDAY NIGHT. * WINTER WEATHER ADVISORY....SEE WWUS46 KLOX - WSWLOX FOR DETAILS * * MARINE WEATHER STATEMENT...SEE FZUS76 KLOX - MWSLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 12:56 AM PST | Special Marine Warning | LOX | 19 min | |
| Mar 1, 1:49 PM PST | Special Weather Statement | LOX | Ventura | 26 min |
| Mar 1, 2:32 PM PST | Special Weather Statement | LOX | Los Angeles | 58 min |
| Mar 1, 2:50 PM PST | Special Weather Statement | LOX | San Luis Obispo | 25 min |
| Mar 1, 3:07 PM PST | Areal Flood Advisory | LOX | 113 min | |
| Mar 1, 3:15 PM PST | Areal Flood Advisory | LOX | Los Angeles | 2 hr |
| Mar 1, 3:16 PM PST | Special Weather Statement | LOX | San Luis Obispo | 29 min |
| Mar 1, 3:52 PM PST | Special Weather Statement | LOX | San Luis Obispo | 53 min |
Nearby
Flash Flood Warnings in California, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.